Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Am I in any danger?
Aug 15, 2005

I'm a 43 yr old male, nonsmoker/drinker/drugs or even coffee.

I've been on treatment for almost the past 10 yrs and currently on 1)Kaletra 2)Sustiva 3)Abacavir 4)3TC and for the past 3 yrs (on average) my CD4= 240-440, %= 17%-27%, VL=undetectable, all liver/kidney results are normal except 1)high lactate level 2.0-5.9 2)high Triglycerides 4-17 and 3)high Total Cholesterol 7.5-11.5, I'm feeling well otherwise. Do I need to be very concerned with the high lactate, especially? What would a consistant high lactate means? Thanks and best regards.

Response from Dr. Conway

I am not at all concerned about your lactate levels. In the absence of any attributable symptoms (weakness, muscle aches, etc...), I am not even sure we understand what to do with this result. In our clinic, we have actually stopped measuring lactate levels in people with no symptoms...

I am more concerned, in the long run, about your lipid profile. Of the drugs you are taking, I am most concerned about the possible effects of the Kaletra. It may be that you do not need a protease inhibitor in your regimen, and that all you require is two nucleosides along with the Sustiva. If you do need a protease inhibitor, it may be possible for you to change to one without effects on lipids.



Previous
Re: Hi Dr. Conway response
Next
HIV DNA AND WHICH CELLS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement